Aa
A
A
Close
Avatar universal
Percocet and Insomnia?
I/ve been taking percocet (7.5/325) 3 times a day as directed.  I've taken them for a little more than a year now for pain related to two herneated discs. I never take more than prescribed.  They work, but it seems as though I have trouble sleeping.  If i don't take an ambien, it seems as though i don't get tired until 1 or 2 am.  Is this normal when taking percocets long term?    
Cancel
5 Answers
Page 1 of 1
990521 tn?1311909908
When I was on narcotics - hydrocodne or oxycodone - or anything else for that matter - I would often times get kind of hyper while on them.  Many times, I would also have difficulty sleeping, I found that my mind was racing a lot.  However, one of the side effects from narcotics is also "nodding off" - so sometimes it does not make sense that you would not be able to sleep.  I can't explain it, but I also could not sleep.  

Are you still in pain?  I also have two herniated discs, but I no longer have trouble with them.  I have been narcotic free for nearly 10 months.  You may be to a point where you are not only dependent on the percocet, but on the ambien too.  You may want to consider getting off of both medications and see how things are.  Talk with your doctor about a taper plan for both - if this is what you want.  If you are only taking 3 percocet per day, it should be fairy easy for you to taper off.  I would suggest starting with the percocet, then move to the ambien.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Narcotics also would get my heart racing. I had to take Halcion, Tramadol, and antihistamines at the same time to make myself sleepy.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
363110 tn?1340924019
the pain medicine I take makes my mind race if I'm on it around the clock. I don't take more than prescribed but I did notice that after I lowered my dose, got off it completely for a few days and then slowly started with 1 dose a day and then 2 where I'm at currently, When I was at the end of that 3 day period it's like my body "reset".

I was able to get tired earlier, and able to sleep sounder. I still have pain bad enough to require pain medicine but I'm at a pain level where I can tolerate most of it and only need the pain medicine 1/2 as much as I did before.

The biggest thing for me was those first couple days where I had rebound pain, it made it seem like my pain was so much worse than it actually was. I can get up, pick my kids up physically and play with them (still babies but the lifting has been a problem for me for a long time) without making my pain get out of control.

Also~ Ambien has a rebound effect as well, it's in the side effects warning.

Ambien isn't meant to be used everynight long term so you may notice that it takes a while for you to be able to sleep because when your used to ambien its as if your brain is expecting you to take the pill and then it to go to sleep with no real winding down period that most ppl require to fall asleep.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
thanks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
198154 tn?1337790865
yes, very typical side effect
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources